Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 11, 2011, 11:57 AM EDT for Genesee County, Lapeer County, Oakland County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 11:57 AM EDT (15:57 UTC)
- Expired
- Jul 11, 2011, 1:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Lapeer County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 14 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 9:07 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS53 KDTX 111557
SVRDTX
MIC049-087-125-111700-
/O.NEW.KDTX.SV.W.0084.110711T1557Z-110711T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1157 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN LAPEER COUNTY IN SOUTHEAST MICHIGAN...
OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 100 PM EDT
* AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CORUNNA TO COHOCTAH TO STOCKBRIDGE...AND MOVING EAST AT 75
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SWARTZ CREEK AND LINDEN AROUND 1205 PM EDT.
ROSE CENTER AND RANKIN AROUND 1210 PM EDT.
BURTON AND FLINT AROUND 1215 PM EDT.
DAVISON AND WOLVERINE LAKE AROUND 1220 PM EDT.
HADLEY AND ELBA AROUND 1225 PM EDT.
THORNVILLE AND ROCHESTER HILLS AROUND 1230 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... LUM... TROY...
SWARTZ CREEK... SOUTHFIELD... SOUTH LYON...
ROYAL OAK... ROCHESTER... PONTIAC...
OXFORD... ORTONVILLE... NOVI...
MILFORD... METAMORA... LINDEN...
LAPEER... IMLAY CITY... HOLLY...
HADLEY... GRAND BLANC... GOODRICH...
GAINES... FLINT... FENTON...
DRYDEN... DAVISON... CLARKSTON...
BURTON... BIRMINGHAM... ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS WESTERN LOWER MICHIGAN. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4289 8310 4245 8308 4243 8366 4278 8369
4278 8392 4303 8392 4315 8300 4290 8298
TIME...MOT...LOC 1557Z 269DEG 64KT 4294 8407 4275 8397
4242 8409
WIND...HAIL 60MPH <.75IN
$$
MANN/CB5 follow-up statements
175
WWUS53 KDTX 111609
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1209 PM EDT MON JUL 11 2011
MIC049-087-125-111700-
/O.CON.KDTX.SV.W.0084.000000T0000Z-110711T1700Z/
GENESEE MI-LAPEER MI-OAKLAND MI-
1209 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND...
SOUTHERN LAPEER AND SOUTHERN GENESEE COUNTIES UNTIL 100 PM EDT...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GAINES TO 5 MILES SOUTH OF LINDEN TO PINCKNEY...MOVING EAST AT
75 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRAND BLANC AND BURTON AROUND 1215 PM EDT.
GOODRICH AND ATLAS AROUND 1220 PM EDT.
HADLEY AND WEST BLOOMFIELD AROUND 1225 PM EDT.
METAMORA AND THORNVILLE AROUND 1230 PM EDT.
DRYDEN AND OAK PARK AROUND 1235 PM EDT.
ALMONT AND HAZEL PARK AROUND 1240 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... LUM... TROY...
SWARTZ CREEK... SOUTHFIELD... SOUTH LYON...
ROYAL OAK... ROCHESTER... PONTIAC...
OXFORD... ORTONVILLE... NOVI...
MILFORD... METAMORA... LINDEN...
LAPEER... IMLAY CITY... HOLLY...
HADLEY... GRAND BLANC... GOODRICH...
GAINES... FLINT... FENTON...
DRYDEN... DAVISON... CLARKSTON...
BURTON... BIRMINGHAM... ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS WESTERN LOWER MICHIGAN. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4289 8310 4245 8308 4243 8366 4278 8369
4278 8392 4303 8392 4315 8300 4290 8298
TIME...MOT...LOC 1609Z 269DEG 64KT 4290 8374 4275 8367
4243 8382
WIND...HAIL 60MPH <.75IN
$$
MANN/CB508
WWUS53 KDTX 111621
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1221 PM EDT MON JUL 11 2011
MIC049-087-125-111700-
/O.CON.KDTX.SV.W.0084.000000T0000Z-110711T1700Z/
GENESEE MI-LAPEER MI-OAKLAND MI-
1221 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND...
SOUTHERN LAPEER AND SOUTHERN GENESEE COUNTIES UNTIL 100 PM EDT...
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GOODRICH TO CLARKSTON TO SOUTH LYON...MOVING EAST AT 75 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
METAMORA AND THORNVILLE AROUND 1230 PM EDT.
DRYDEN AND OAK PARK AROUND 1235 PM EDT.
ALMONT AND MADISON HEIGHTS AROUND 1240 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SOUTHFIELD...
SOUTH LYON... ROYAL OAK... ROCHESTER...
PONTIAC... OXFORD... ORTONVILLE...
NOVI... MILFORD... METAMORA...
LINDEN... HOLLY... HADLEY...
GRAND BLANC... GOODRICH... GAINES...
FENTON... DRYDEN... CLARKSTON...
BIRMINGHAM... ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4289 8310 4245 8308 4244 8366 4278 8369
4278 8392 4291 8392 4300 8299 4290 8298
TIME...MOT...LOC 1621Z 269DEG 64KT 4288 8345 4273 8339
4243 8357
WIND...HAIL 60MPH <.75IN
$$
MANN/CB725
WWUS53 KDTX 111634
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1234 PM EDT MON JUL 11 2011
MIC049-087-111644-
/O.CAN.KDTX.SV.W.0084.000000T0000Z-110711T1700Z/
GENESEE MI-LAPEER MI-
1234 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAPEER AND SOUTHERN
GENESEE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4244 8366 4262 8368 4288 8345 4289 8310
4245 8308
TIME...MOT...LOC 1634Z 269DEG 64KT 4283 8310 4269 8309
4245 8326
$$
MIC125-111700-
/O.CON.KDTX.SV.W.0084.000000T0000Z-110711T1700Z/
OAKLAND MI-
1234 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OAKLAND COUNTY
UNTIL 100 PM EDT...
AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OXFORD TO ROCHESTER TO LIVONIA...MOVING EAST AT 75 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MADISON HEIGHTS AND HAZEL PARK AROUND 1240 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WEST BLOOMFIELD... TROY... SOUTHFIELD...
SOUTH LYON... ROYAL OAK... ROCHESTER...
PONTIAC... OXFORD... ORTONVILLE...
NOVI... MILFORD... CLARKSTON...
BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4244 8366 4262 8368 4288 8345 4289 8310
4245 8308
TIME...MOT...LOC 1634Z 269DEG 64KT 4283 8310 4269 8309
4245 8326
WIND...HAIL 60MPH <.75IN
$$
MANN/CB388
WWUS53 KDTX 111646
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1246 PM EDT MON JUL 11 2011
MIC125-111700-
/O.CON.KDTX.SV.W.0084.000000T0000Z-110711T1700Z/
OAKLAND MI-
1246 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
OAKLAND COUNTY UNTIL 100 PM EDT...
AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ARMADA TO MACOMB TOWNSHIP TO WARREN...MOVING EAST AT 75 MPH.
SEVERE THUNDERSTORMS WILL AFFECT AREAS OF FAR SOUTHEASTERN OAKLAND
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4244 8349 4289 8310 4245 8308
TIME...MOT...LOC 1646Z 269DEG 64KT 4283 8281 4269 8280
4245 8297
WIND...HAIL 60MPH <.75IN
$$
MANN/CB790
WWUS53 KDTX 111651
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1251 PM EDT MON JUL 11 2011
MIC125-111701-
/O.EXP.KDTX.SV.W.0084.000000T0000Z-110711T1700Z/
OAKLAND MI-
1251 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OAKLAND COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL CLOUD TO GROUND LIGHTNING REMAINS POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM EDT.
LAT...LON 4244 8349 4289 8310 4245 8308
TIME...MOT...LOC 1651Z 275DEG 51KT 4271 8280 4263 8287
4239 8304
$$
MANN/CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:13 AM EDT, 44 minutes earlier.
Area forecast discussion, Jul 11, 11:13 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1113 AM EDT MON JUL 11 2011 .UPDATE... CONVECTION IS ONGOING THIS MORNING IN TWO MAIN CLUSTERS OVER SOUTHEAST MICHIGAN FOLLOWED BY A THIRD MORE SIGNIFICANT DERECHEO-TYPE COMPLEX CURRENTLY OVER LAKE MICHIGAN AFTER CAUSING NUMEROUS WIND DAMAGE REPORTS IN THE CHICAGO AREA. THERE REMAINS A FAIR DEGREE OF UNCERTAINTY WITH REGARDS TO CONVECTIVE EVOLUTION OVER THE COURSE OF THE DAY...ALTHOUGH IT HAS BECOME MORE EVIDENT WITH TIME THAT THE PRIMARY THREAT WILL BE POSED BY THE AFOREMENTIONED LINE OVER LAKE MICHIGAN...MAINLY SOUTH OF I-69. THIS MORNING'S CONVECTION HAS RAPIDLY DIMINISHED IN INTENSITY NORTH OF THE I-69 CORRIDOR AS IT HAS ENCOUNTERED CONSIDERABLE CAPPING TO THE TUNE OF 300+ J/KG MLCIN PER THE 12Z KTX SOUNDING. THE SEVERE POTENTIAL FOR THE TRI-CITIES EASTWARD INTO THE THUMB WILL BE LIMITED WITH STRATIFORM REGION PRECIPITATION CONTINUING TO OVERSPREAD THE AREA THIS MORNING IN THE WAKE OF THE WEAKENING CONVECTIVE LINE WARRANTING A CANCELLATION OF THE SEVERE THUNDERSTORM WATCH FOR MIDLAND...BAY...AND HURON COUNTIES. THE GREATER POTENTIAL WILL EXIST TO THE SOUTH OF I-69 IN ASSOCIATION WITH THE AFOREMENTIONED LINE CURRENTLY TREKING ACROSS LAKE MICHIGAN. THIS FAST MOVING COMPLEX WILL LIKELY RACE THROUGH THE AREA BETWEEN AROUND 11PM AND 3PM LOCAL TIME. PROGGED MODEL SOUNDINGS INDICATE A DEEP SOUTHWESTERLY-WESTERLY WINDFIELD CHARACTERIZED BY 30-40 KTS OF BULK SHEAR WHICH...WHEN CONSIDERED WITH UPSTREAM RADAR TRENDS...WILL CONTINUE TO FAVOR ORGANIZED CONVECTION INTO THE AFTERNOON. THE BIGGEST QUESTION REGARDING THE MAGNITUDE OF THE SEVERE THREAT THIS AFTERNOON WILL BE THE DEGREE OF INSTABILITY THAT CAN (RE)DEVELOP GIVEN ONGOING SCATTERED CONVECTION FROM I-96 AND SOUTHWARD. DESPITE A DEWPOINT SURGE INTO THE LOW 70S...CLOUD COVER AND PRECIP HAVE KNOCKED TEMPERATURES DOWN INTO THE LOW TO MID 70S FOR MANY AREAS. ASSUMING THE BOUNDARY LAYER CAN RECOVER...MOST LIKELY SOUTH OF I-94...AN 800MB DRY LAYER...INCREASINGLY UNSTABLE BL...AND A WLY-SWLY WIND PROFILE WILL CONTINUE TO FAVOR A LINEAR CONVECTIVE MODE WHILE A HEALTHY BAND OF ENHANCED 50KT MID LEVEL FLOW FEEDING INTO THE BACK SIDE OF THE SYSTEM MAY AID IN THE DEVELOPMENT OF SYNOPTICALLY ENHANCED REAR INFLOW JETS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70MPH. GIVEN THE DEGREE OF WIND SHEAR IN PLACE...ESPECIALLY FURTHER SOUTH INVOF A 35KT 850MB LLJ...ISOLATED LARGE HAIL WITH SOME OF THE MORE VIGOROUS UPDRAFTS WILL ALSO BE POSSIBLE. OVERALL...ANY TORNADIC THREAT WILL BE QUITE MINIMAL... ALTHOUGH IT CANNOT BE COMPLETELY RULED OUT NEAR THE APEX OF THE BOW...OR INVOF OUTFLOW FROM THIS MORNINGS CONVECTION. FINALLY...NOT TO BE OVERLOOKED WILL BE THE POTENTIAL FOR THESE STORMS TO REMAIN PROLIFIC LIGHTNING PRODUCERS AS THEY ENTER THE CWA WITHIN THE NEXT HOUR OR SO. REGARDLESS OF THIS SYSTEM'S EVENTUAL EVOLUTION...THINGS WILL QUIET DOWN BY LATE THIS AFTERNOON AS CONVECTION QUICKLY RACES EASTWARD OUT OF THE AREA WITH ONLY LINGERING STRATIFORM ACTIVITY EXPECTED THIS EVENING INTO BEGINNING OF THE TONIGHT PERIOD. && .AVIATION...ISSUED 656 AM EDT MON JUL 11 2011 //DISCUSSION... CONVECTIVE SYSTEM THAT CROSSED WISCONSIN OVERNIGHT AND HAS NOT WEAKENED AND IS NOW PROGRESSING THROUGH LAKE MICHIGAN. WILL BRING THE CHANCE OF THUNDERSTORMS FORWARD IN THE FORECAST GIVEN TRENDS EARLY THIS MORNING...WITH TEMPO GROUPS FOR ALL SITES BEGINNING AROUND 16Z FOR MBS TO 18Z-19Z DTW/DET. VFR CONDITIONS WILL RETURN IN THE WAKE OF THIS SYSTEM BY LATE AFTERNOON/EARLY EVENING WITH THE ACTUAL COLD FRONT THEN SHIFTING INTO THE AREA OVERNIGHT WITH A WIND SHIFT FROM SOUTHWEST TO NORTHWEST WITH TIME. FOR DTW...INCREASING DAYTIME INSTABILITY SHOULD ALLOW ONGOING STORMS TO THE WEST TO SPREAD INTO THE AREA BY 18Z-19Z WITH THE PERIOD OF BEST STORM CHANCES ONLY ENCOMPASSING 3 OR 4 HOURS. //DTW THRESHOLD THREATS... * MODERATE CONFIDENCE FOR THE OCCURRENCE OF THUNDERSTORMS DURING THE AFTERNOON. * MODERATE CONFIDENCE IN AT LEAST TEMPORARY CEILINGS AT OR BELOW 5000 FEET WITH CONVECTIVE ACTIVITY THIS AFTERNOON. && .PREV DISCUSSION...ISSUED 324 AM EDT MON JUL 11 2011 DISCUSSION... HOT AND HUMID TODAY. MOIST TROPICAL AIRMASS IN PLACE ACROSS THE MIDWEST (IOWA/MISSOURI)/WESTERN OHIO VALLEY...AS SURFACE DEW PTS ARE HOVERING IN THE MID 70S TO AROUND 80 DEGREES...WITH 850 MB DEW PTS OF 20 C NOTED ON THE KDVN/KILX 00Z SOUNDINGS. PW VALUES IN EXCESS OF 2 INCHES...RUNNING 150 TO 200 PERCENT OF NORMAL. THE GOOD NEWS IS IT APPEARS WE ARE ONLY GONG TO RECEIVE A GLANCING BLOW FROM THE EXTREME HEAT (STL HIT 97 DEGREES YESTERDAY)...AS COMPLEX OVER SOUTHERN MINNESOTA IS PROPAGATING TO THE SOUTHEAST AND SHOULD HELP DISRUPT THE MOISTURE TRANSPORT INTO LOWER MICHIGAN...ALONG WITH PROVIDING SOME CONVECTIVE DEBRIS AT THE VERY LEAST. IN ADDITION...MAX INSTABILITY/850 THETA-E RIDGE AXIS LOOKS TO BECOME POSITIONED MORE WEST TO EAST AS THE DAY GOES ON...AND WILL BE STRETCHED ACROSS THE NORTHERN OHIO VALLEY...CALLING INTO QUESTION HOW MUCH RAIN WE WILL SEE AS THE SURFACE COLD FRONT IS RATHER DIFFUSE AND PREFRONTAL TROUGH/MOISTURE AXIS TO OUR SOUTH MAY BE THE BETTER FOCUS. EVEN SO...STILL THINK THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH 0-6 KM BULK SHEAR OF AROUND 40 KNOTS ADVERTISED WITH 0-2 KM CAPE UP TO 1500 J/KG (PER GFS). WITH 850 MB TEMPS NOW FORECASTED TO BE MOSTLY IN THE 20 TO 22 C RANGE (PER 00Z UKMET)...EXPECTING MAXES TO HOLD PREDOMINATELY IN THE LOWER 90S...WHICH COUPLED WITH DEW PTS IN THE LOWER 70S WILL PUSH HEAT INDICES TOWARD 100 DEGREES...BUT WANTED TO HOLD OFF ON HEAT ADVISORY AS NO SURE WE WILL SEE 3 HRS OR MORE...COUPLED WITH CLOUD COVER AND COOLING SHOWER CONCERNS. THE UPPER LEVEL TROUGH OVER CENTRAL CANADA WILL BE OUR DOMINATE WEATHER INFLUENCE OVER THE NEXT SEVERAL DAYS...AS IT DIGS SOUTHEAST THROUGH THE GREAT LAKES REGION EARLY WEDNESDAY AND INTO NEW ENGLAND BY WEDNESDAY NIGHT. ONCE OUR CHANCE OF RAIN GOES BY WAYSIDE TODAY AND TONIGHT...WE ARE LOOKING AT ANOTHER STRETCH OF DRY WEATHER AS LARGE CANADIAN SURFACE HIGH TAKES CONTROL. AT LEAST THE HEAT AND HUMIDITY WILL BE GONE...WITH HIGH TEMPERATURES PROBABLY COMING UP SHORT OF 80 DEGREES ON WEDNESDAY WITH SUBSTANTIAL COLD ADVECTION...850 MB TEMPS DROPPING INTO THE HIGH SINGLE NUMBERS TO AROUND 10 C. A GRADUAL WARMUP WILL THEN COMMENCE AS WE GET INTO THE RETURN FLOW. MARINE... LIGHT SOUTHWEST WINDS WILL PERSIST TODAY AHEAD OF A WEAK FRONTAL BOUNDARY...WHICH WILL BRING A CHANCE OF THUNDERSTORMS. WINDS WILL VEER TO NORTHWEST BEHIND THIS FRONT TONIGHT. A STRONGER COLD FRONT WILL SWEEP THROUGH THE REGION LATE TUESDAY. THE NORTHWEST FLOW WILL INCREASE APPRECIABLY BEHIND THE FRONT...WITH GUSTS APPROACHING 25 KNOTS. WINDS WILL SETTLE BACK DOWN WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && UPDATE.......JVC AVIATION.....DG SHORT TERM...DG LONG TERM....99 MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 11, 9:28 AM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 928 AM EDT MON JUL 11 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-120815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 928 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION HAS ALREADY OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 928 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 PM. NUMEROUS THUNDERSTORMS WILL OCCUR TODAY...MAINLY BEFORE 4 PM. WIND GUSTS TO 70 MPH WILL BE THE PRIMARY SEVERE WEATHER HAZARD. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND TORRENTIAL RAIN. STORM MOTION WILL BE TO THE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 11, 8:39 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 839 AM EDT MON JUL 11 2011 MIZ047-048-053-060-111330- BAY-MIDLAND-SAGINAW-SHIAWASSEE- 839 AM EDT MON JUL 11 2011 ...SPECIAL WEATHER STATEMENT... AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF MOUNT PLEASANT TO GRAND RAPIDS...MOVING EAST AT 55 MPH. * THUNDERSTORMS WILL BE NEAR... OIL CITY AND PLEASANT VALLEY BY 905 AM EDT... SANFORD AND MERRILL BY 915 AM EDT... MARION SPRINGS BY 920 AM EDT... MIDLAND AND ST. CHARLES BY 925 AM EDT... OAKLEY AND CHESANING BY 930 AM EDT... STAY TUNED FOR FURTHER INFORMATION REGARDING THESE THUNDERSTORMS. MANN
Special weather statement, Jul 11, 8:53 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 853 AM EDT MON JUL 11 2011 MIZ047-048-111415- BAY-MIDLAND- 853 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF COLEMAN TO 10 MILES SOUTHWEST OF OIL CITY...MOVING EAST AT 45 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY AND OIL CITY BY 905 AM EDT... SANFORD AND EDENVILLE BY 920 AM EDT... MIDLAND BY 930 AM EDT... AUBURN BY 940 AM EDT... LINWOOD BY 945 AM EDT... PINCONNING AND KAWKAWLIN BY 950 AM EDT... ESSEXVILLE BY 955 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Jul 11, 9:12 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 912 AM EDT MON JUL 11 2011 MIZ053-060-061-111415- GENESEE-SAGINAW-SHIAWASSEE- 912 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF ST. CHARLES TO 22 MILES WEST OF ST. CHARLES TO 27 MILES WEST OF LAINGSBURG...MOVING EAST AT 55 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MARION SPRINGS BY 920 AM EDT... ST. CHARLES BY 925 AM EDT... OAKLEY AND HENDERSON BY 930 AM EDT... SAGINAW AND OWOSSO BY 935 AM EDT... ZILWAUKEE AND NEW LOTHROP BY 940 AM EDT... PERRY AND MORRICE BY 945 AM EDT... LENNON AND FRANKENMUTH BY 950 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Jul 11, 9:26 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 926 AM EDT MON JUL 11 2011 MIZ082-111445- LENAWEE- 926 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO BRONSON... MOVING SOUTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CEMENT CITY AND ADDISON BY 950 AM EDT... HUDSON BY 955 AM EDT... ONSTED AND CLAYTON BY 1005 AM EDT... MORENCI AND ADRIAN BY 1025 AM EDT... TECUMSEH BY 1030 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Jul 11, 9:48 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 948 AM EDT MON JUL 11 2011 MIZ060-061-068-111445- GENESEE-LIVINGSTON-SHIAWASSEE- 948 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW LOTHROP TO 20 MILES SOUTHWEST OF PERRY...MOVING EAST AT 50 MPH. WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LENNON AND DURAND BY 955 AM EDT... MOUNT MORRIS AND SWARTZ CREEK BY 1000 AM EDT... GAINES AND FLINT BY 1005 AM EDT... DAVISON AND FOWLERVILLE BY 1010 AM EDT... GREGORY AND OAK GROVE BY 1015 AM EDT... PINCKNEY AND HOWELL BY 1020 AM EDT... HAMBURG AND HARTLAND BY 1030 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, Jul 11, 10:20 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1020 AM EDT MON JUL 11 2011 MIZ069-111515- OAKLAND- 1020 AM EDT MON JUL 11 2011 ...SPECIAL WEATHER STATEMENT... AT 1017 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF HOLLY TO 15 MILES WEST OF MILFORD...MOVING EAST AT 55 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SOUTH LYON BY 1030 AM EDT... MILFORD AND CLARKSTON BY 1035 AM EDT... OXFORD AND NOVI BY 1040 AM EDT... WEST BLOOMFIELD AND PONTIAC BY 1045 AM EDT... ROCHESTER BY 1050 AM EDT... TROY AND SOUTHFIELD BY 1055 AM EDT... ROYAL OAK BY 1100 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN/CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 63 min |
| Jul 11, 11:39 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee, Washtenaw | 66 min |
| Jul 11, 11:42 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 63 min |
| Jul 11, 11:50 AM EDT | Special Marine Warning | DTX | 85 min | |
| Jul 11, 12:01 PM EDT | Special Marine Warning | DTX | 74 min | |
| Jul 11, 12:19 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 56 min |
| Jul 11, 1:29 PM EDT | Small Craft Advisory | DTX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.